First I'd like to thank everyone who has answered my questions and comments. Now, I have one more. My husband has taken anti-seizure meds for almost 26 years, since his brain injury. Now that we know that he has Hep C, and epilepsy I'd like to find a website that deals with both together. I have read that you shouldn't take anti convulsants if you have liver disease and he takes 3 different ones all day long. Can anyone help? Thanks in advance.
I currently have epilepsy and Hep C. As you obviously know, hep c works against the liver, not allowing it to do it's job correctly, or well at all in some cases. Seizure meds do in fact have some impact on the liver functions, some more than others. With myself, the options came down to a few things. First, how bad is the potential of seizures? If bad, then anti-convulsants are definitely required. Second, if needed, what meds work well in controlling the seizures. I have had 5 or 6 grand mals, but seem to be controlled well on meds. Certain meds such as Depakote, will be much worse on liver functions than others. I have found that with myself, Topamax works well with controlling the seizures, and has much less effect on liver functions, making it a much safer drug for me. I would be intersted to know what 3 meds he is on for seizures, any severity of liver damage so far by hep c, and how old he is. As always, consulting with his neurologist and his GI in conjunction is the safest bet. As far as websites for the two, I have not found any. There have been some articles however in Nero magazines and Hep magazines that i have found useful. Asking your doctor for the names of certain magazines and publications may be a worthwhile step.
My husband also suffers from epilepsy and hep c. He was on dilantin for years until the past 3 maybe yrs and then went on Topamax.
The Topamax worked well the first two years but he did have problems with his memory. Would wake up in the middle of the night not remembering where he was working and what day it was. After a few minutes of reminding him (he would wake me up, which I didn't mind at all) he would remember. This happened maybe 4-5 times then he went out of town and had a seizure.
Luckily he was taking a nap when this happened. The neurologist figured the Topamax just was not working and then put him on Keppra. (He was still taking 1 dilantin and weaned off that dilantin just before going on Keppra) I had him wean off the Topamax really slow, much slower than the neurologist wanted at first but neuro. gave us his ok to wean off slow. He also weaned on Keppra at a slow dosage. The Keppra worked ok and then he had a few other seizures, one he actually ended up w/ a compression fracture in his back. Luckily again he was sleeping. We were told this could happen just by the muscles, etc. tightening up, he doesn't necessarily have to hit his back or fall, etc.
After that he went back on Topamax (and got off Keppra) since he figured the seizure he had was from not enough rest and extremely hot temp, stress, etc. when he was on Topamax earlier. Neurologist also up'd the topamax from what he used to take (which was 300 mg to 400 mg per day).
So far ok (probably a few months on full dose) except the other night he woke up again and couldn't remember date, and where he was working. I was asleep on the couch so he didn't wake me. He said it took him about 1/2 to 1 hr to remember. Have either of you heard of this type of memory problem?
When he was on Topmax before he also would sleep walk (probably happened twice) and both times he proceeded to take a shower. I would wake up and follow him to bathroom and work w/ him to get him back in bed. He would actually go as far as turning water on and almost getting in it. Not sure if you have ever dealt with anyone sleepwalking but they really don't wake up easy.
He was due for liver biopsy right after his back got hurt in fall so we cancelled. His back is better now and we thank God for that one so will proceed again to schedule the procedure again.
I am terrified for him to go on Hep C treatment since it can actually cause seizures from what I have been reading and cause extreme depression. Since epilepsy, the drugs, hep c can all set the stage for depression and the like just wondering what your thoughts are here as well.
Hope all goes well with you two, will be praying. Any ideas, thoughts you can send my way would appreciate.
i dont know much about hep.c other than my mom was diagnose about 5 to 6 years ago you never realy could tell any thing was wrong with her tell 2 weeks ago she got a cold ended up in the hospial for 10 days my mom left on her own she has not gotin any better only worse . she cant hold a conversion just off the wall stuff. she has never told us kids much of any thing . all i realy knowis she cant sit up becouse of to much presure,from fulid from here liver. i fell that my mom will not be here much longer , shes not her self . so if someone can tell me anything that can help me understand whats going on with my mom &if shes going to come out of this &get better
I have hep c ( since the 70's ) + Diabetes ( since 2005 ) + epilepsy since 1972.
I take lamictal 400mg x day and 400 mg of dilantin. For the diabetes, I take 6 units of lantus insulin and 800 mg of glucopage and 4 mg of amaril. I also take 200 mg of Milk Thisle daily. I have been not sleeping well, and my blood sugar level averages 260. I am age 54.But during the day I have a completely normal life, no seisures since 2004-2005.
I feel a buzz in my ears 24/7 and I can't understand why, My blood pressure is always 120/80...any recomendations ?
When I was first dianosed around 15 years a go finaly haveing sympatoms I was told I probaly could not treatments at the time only interferon treatments but long time depression problems and also my seizurs had most of my life is this true?
This an old thread from 2002 the best way to get your question noticed it so select the post a question link near the top right of the page.
But anyway there are new treatments available in the last 6 months that may not need you to take interferon and coming out last this year one that downs not need interferon al all.
Are you seeing a hepatologist? You should make an appointment with a hepatologist or at a minimum a gastroenterologist knowledgable in the treatment of hep C as soon as possible. Many here are taking the new meds and eradicating the Hep C virus.
I have been taking Sovaldi and Olysio two pills a day for 12 weeks is the treatment. At week 4 the virus was undetectable and I was a prior null responder to the old interferon with Ribavirin treatment.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.